Generalized Normal Mean Variance Mixture and Subordinated Brownian Motion
Normal mean variance mixtures are extensively applied in finance. Under conditions for infinite divisibility they generate subordinated Brownian motions, used to represent stocks returns. The standard generalization to the multivariate setting of normal mean variance mixture does not allow for independence and can incorporate only limited dependence. In this paper we propose a multivariate definition of normal mean variance mixture, named generalized normal mean variance mixture, which includes both independence and high dependence. We give conditions for infinite divisibility and prove that the multivariate Lévy process defined from it is a subordinated Brownian motion. We analyze both the distribution and the related process. In the second part of the paper we use the construction to introduce a multivariate generalized hyperbolic distribution (and process) with generalized hyperbolic margins. We conclude with a numerical example to show the case of calibration and the flexibility of the model in describing dependence.
|Date of creation:||Mar 2007|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: +39 011 6706060
Fax: +39 011 6706060
Web page: http://www.esomas.unito.it/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Peter Carr & Helyette Geman, 2002. "The Fine Structure of Asset Returns: An Empirical Investigation," The Journal of Business, University of Chicago Press, vol. 75(2), pages 305-332, April.
- Patrizia Semeraro, 2008. "A Multivariate Variance Gamma Model For Financial Applications," International Journal of Theoretical and Applied Finance (IJTAF), World Scientific Publishing Co. Pte. Ltd., vol. 11(01), pages 1-18.
- Elisa Luciano & Patrizia Semeraro, 2007. "Extending Time-Changed Lévy Asset Models Through Multivariate Subordinators," Carlo Alberto Notebooks 42, Collegio Carlo Alberto.
- Schmidt, Rafael & Hrycej, Tomas & Stutzle, Eric, 2006. "Multivariate distribution models with generalized hyperbolic margins," Computational Statistics & Data Analysis, Elsevier, vol. 50(8), pages 2065-2096, April.
When requesting a correction, please mention this item's handle: RePEc:icr:wpmath:42-2007. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Simone Pellegrino)
If references are entirely missing, you can add them using this form.